You are here

radiation side effects

3greatkids
Posts: 45
Joined: Dec 2005

Hello everyone,
My mom just finished 10 treatments of radiation on her pelvic region (they have told her there is no cure for her cancer, so they are treating the symptoms), however she is feeling to say the least, LOUSY. She is having really bad cramping, and is extremely fatigued, along with being light headed. Mike and I can't remember when he had his radiation that he had any of these side effects..I can see the cramping because of the location of the radiation. Anyhow, I was wondering, does anyone know how long to expect these side effects, and when we should be concerned that it is nothing to do with the side effects. It's funny how quick Mike and I forget what his side effects were..oh my gosh it has been almost 2 years (in Sept.)! WOW!
Thanks for any input
Sylvia

katienavs's picture
katienavs
Posts: 88
Joined: Nov 2006

Hi Sylvia,
I had really bad cramping during my pelvic radiation as well. It stopped as soon as the radiation stopped. My radiation oncologist had said it could last up to a month after the radiation but for me it stopped immediately.
Hang in there!
Katie

goldfinch's picture
goldfinch
Posts: 737
Joined: Oct 2003

These were the same side effects I had 3 years ago when I was radiated there. I remeber them very well. Of course, I was getting the 5 FU and the radiation together. The onc blamed the radiation, the radiation onc blamed the chemo.

I will say that i had the 5 fu alone after surgey and that was fine, so I'm inclined to think it was from the radiation (complicated by the chemo).
Anyway, my diarrhea and cramping were so bad at times they had to hold treatment and give me IV fluids. IS she done with radiation. I would expect things to start getting better 1 week later, though I don't think she'll be completely recovered for a bit longer.
If she's not done with treatment ask about postponing. If they are doing this to help relieve symptoms, it doesn't make sense to me to keep giving it if she's so miserable.
I also developed a gi infection called C-diff. You might want to ask them about testing her stool for this.
Mary

ninthave
Posts: 12
Joined: Jan 2007

I had radiation/5fu chemo together, by the end of radiation had really bad cramps, and every bowel movement burned badly, but it did seem to get much better in a matter of a week or two.

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

Oh, Sylvia....yes, I remember I would bite on a washcloth when I went to the bathroom....cramps, burning, OUCH!

Just like already said, my symptoms started disappearing by the end of radiation....my last chemo was after that, my white count was too low...

Cisplatin, 5FU, 25 days rads....rectal cancer...

Hugs, Kathi

BTW.....
YEA YEA YEA YEA YEA YEA YEA!!!

NAKED HAPPY DANCE!!!!! for Mike!!!!

Hugs, again!

Subscribe to Comments for "radiation side effects"